Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 381, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 15, 2008, 6:38 PM CDT for Ozark County, Taney County, Missouri. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2008, 6:38 PM CDT (23:38 UTC)
- Expired
- Jun 15, 2008, 6:58 PM CDT
- In force
- 20 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
Counties Ozark County, MO, Taney County, MO
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 1:57 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.6 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 510 J/kg
- Mixed-layer CIN
- -312 J/kg
- Mixed-layer LCL
- 1578 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 152338 SVRSGF MOC153-213-160045- /O.NEW.KSGF.SV.W.0381.080615T2338Z-080616T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 638 PM CDT SUN JUN 15 2008 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN TANEY COUNTY IN SOUTHWEST MISSOURI... SOUTHWESTERN OZARK COUNTY IN SOUTHWEST MISSOURI... * UNTIL 745 PM CDT. * AT 632 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR PROTEM...OR 15 MILES SOUTHEAST OF FORSYTH...MOVING EAST AT 15 MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN TANEY AND SOUTHWESTERN OZARK COUNTIES...INCLUDING THE TOWNS OF PROTEM...THEODOSIA...PONTIAC AND SUNDOWN. THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. SEVERE THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS... INCLUDING LARGE HAIL...DAMAGING WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER IMMEDIATELY. DOPPLER RADAR HAS INDICATED SOME ROTATION WITH THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE. LAT...LON 3663 9301 3664 9251 3649 9253 3649 9302 TIME...MOT...LOC 2338Z 274DEG 10KT 3653 9290 $$ CLAYCOMB
1 follow-up statement
000 WWUS53 KSGF 152358 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 658 PM CDT SUN JUN 15 2008 MOC153-213-160008- /O.CAN.KSGF.SV.W.0381.000000T0000Z-080616T0045Z/ TANEY MO-OZARK MO- 658 PM CDT SUN JUN 15 2008 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TANEY AND SOUTHWESTERN OZARK COUNTIES IS CANCELLED... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING IS EXITING THE WARNED AREA... THUS THE WARNING HAS BEEN CANCELLED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI. LAT...LON 3663 9301 3664 9251 3649 9253 3649 9302 TIME...MOT...LOC 2358Z 274DEG 10KT 3653 9283 $$ CLAYCOMB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 6:27 PM CDT, 11 minutes earlier.
Area forecast discussion, Jun 15, 6:27 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
627 PM CDT SUN JUN 15 2008
.UPDATE...
TWO MAIN AREAS OF CONCERN ARE SOUTH CENTRAL MO AND EXTREME
SOUTHWEST MO/SE KS. RUC STILL INDICATES MLCAPES OF 2000 J/KG AHEAD
OF OUTFLOW BOUNDARY IN SOUTH CNTRL MO..BUT 0-6 KM SHEAR IS WEAKER
IN THIS AREA AND OVERALL STORM ORGANIZATION AS DECREASED OVER THE
PAST 45 MINUTES.
BETTER INSTABILITY ON THE ORDER OF 2500-3500 MLCAPE...WEAK OR NON-
EXISTENT CAP...AND 30-40KT 0-6KM SHEAR EXISTS OVER EXTREME
SOUTHWEST MO AND SE KS. UPDRAFTS HAVE INCREASED IN THIS AREA AIDED
BY OUTFLOW BOUNDARY. BELIEVE THIS WILL BE THE MAIN AREA TO MONITOR
INTO THE MID EVENING HOURS.
DSA
&&
.AVIATION...
FOR THE 18Z TAFS...HAVE ATTEMPTED TO TIME THE ARRIVAL OF STRONG TO
SEVERE STORMS WITH LARGE COMPLEX CURRENTLY AROUND KANSAS
CITY...BUT ALSO NEED TO TAKE INTO ACCOUNT THE VERY UNSTABLE
AIRMASS OVER THE AIRPORTS THIS AFTERNOON. SO HAVE STARTED THE
FORECAST WITH VICINITY THUNDER AND THEN BROUGHT IN TEMPO GROUPS
FOR THE MAIN STORM COMPLEX. THEREAFTER WILL CARRY SOME
PREDOMINANT SHOWERS AND VICINITY THUNDER WITH PRECIPITATION
EXTENDING WELL BEHIND THE LEADING EDGE.
WINDS ARE EXPECTED TO BE PRETTY CHAOTIC WITHIN PRECIPITATION AREA
BUT EXPECTED MAINLY A SOUTHEAST FLOW UNTIL MAIN FRONT PUSHES IN
EARLY MONDAY MORNING.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR MOZ055>058-066>071-
077>083-088>095-101>104.
KS...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR KSZ073-097-101.
&&Hazardous weather outlook, Jun 15, 5:40 PM CDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 540 PM CDT SUN JUN 15 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-162245- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 540 PM CDT SUN JUN 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS OVER 70 MPH...HAIL TO THE SIZE OF GOLF BALLS...AND LOCALLY HEAVY RAINFALL LEADING TO FLASH FLOODING. AREAS AFFECTED AND TIMING: LOCATIONS ALONG AND SOUTH OF A LINE FROM BATTLEFIELD TO ROLLA THROUGH 8 PM. DISCUSSION: A LARGE COMPLEX OF SEVERE STORMS OVER CENTRAL AND SOUTHWEST MISSOURI WILL CONTINUE TO SPREAD SOUTHWARD ACROSS THE MISSOURI OZARKS DURING THE AFTERNOON AND EVENING. VERY STRONG INSTABILITY AHEAD OF THE STORM COMPLEX WILL ALLOW STORMS TO MAINTAIN THEIR STRENGTH OR INTENSIFY AS THE MOVE TOWARD THE ARKANSAS BORDER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A FEW THUNDERSTORMS MAY LINGER INTO MONDAY MORNING OVER SOUTHERN MISSOURI. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED ALONG AND SOUTH OF A LINE FROM BATTLEFIELD TO ROLLA THROUGH 8 PM. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) TERRY
In the hours before
Local storm report, Jun 15, 5:33 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
533 PM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG GROVESPRING 37.40N 92.61W
06/15/2008 WRIGHT MO AMATEUR RADIO
LIMBS DOWN BLOCKING ROADWAY AT M AND HIGHWAY 5
&&
SRUNNELSLocal storm report, Jun 15, 5:37 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
537 PM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM HAIL OZARK 37.02N 93.21W
06/15/2008 E1.75 INCH CHRISTIAN MO BROADCAST MEDIA
QUARTER TO GOLF BALL ALSO REPORTED AT FREEMONT HILLS
&&
SRUNNELSLocal storm report, Jun 15, 5:46 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
546 PM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM HAIL OZARK 37.02N 93.21W
06/15/2008 E2.00 INCH CHRISTIAN MO AMATEUR RADIO
&&
SRUNNELSLocal storm report, Jun 15, 6:12 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
612 PM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM TSTM WND DMG GROVESPRING 37.40N 92.61W
06/15/2008 WRIGHT MO LAW ENFORCEMENT
TREE DOWN ON PARKS CREEK ROAD
&&
SRUNNELSLocal storm report, Jun 15, 6:13 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
613 PM CDT SUN JUN 15 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG GOODHOPE 36.91N 92.81W
06/15/2008 DOUGLAS MO EMERGENCY MNGR
TREE LIMBS DOWN IN THE GOODHOPE AREA ON HWY O. POWER
OUT. U HWY EAST OF TOWN TREE LIMBS ALSO DOWN.
&&
DSASpecial weather statement, Jun 15, 6:34 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 634 PM CDT SUN JUN 15 2008 MOZ093-102-160000- NEWTON MO-BARRY MO- 634 PM CDT SUN JUN 15 2008 ...SIGNIFICANT WEATHER ALERT FOR EASTERN NEWTON AND NORTHWESTERN BARRY COUNTIES UNTIL 700 PM CDT... AT 632 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF FAIRVIEW...OR 12 MILES WEST OF MONETT...MOVING EAST AT 15 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. CLAYCOMB
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 2:56 AM CDT | Flash Flood Watch | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 23 more | 34 hr |
| Jun 15, 10:00 AM CDT | Areal Flood Warning | SGF | Barton, Jasper, Lawrence | 10 hr |
| Jun 15, 1:25 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 65 min |
| Jun 15, 1:53 PM CDT | Severe Thunderstorm Warning | SGF | Benton | 67 min |
| Jun 15, 2:17 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory | 58 min |
| Jun 15, 2:24 PM CDT | Flash Flood Warning | SGF | Benton | 5 hr |
| Jun 15, 2:43 PM CDT | Severe Thunderstorm Warning | SGF | Morgan | 62 min |
| Jun 15, 2:53 PM CDT | Severe Thunderstorm Warning | SGF | Hickory, St. Clair | 59 min |
| Jun 15, 2:57 PM CDT | Severe Thunderstorm Warning | SGF | Benton | 41 min |
| Jun 15, 3:01 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair | 48 min |
| Jun 15, 3:04 PM CDT | Severe Thunderstorm Warning | SGF | Camden | 56 min |
| Jun 15, 3:11 PM CDT | Tornado Warning | SGF | Hickory, St. Clair | 42 min |
| Jun 15, 3:12 PM CDT | Tornado Warning | SGF | Camden, Morgan | 32 min |
| Jun 15, 3:16 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Hickory | 59 min |
| Jun 15, 3:36 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Miller, Morgan | 44 min |
| Jun 15, 3:46 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade | 33 min |
| Jun 15, 3:47 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Laclede, Polk | 58 min |
| Jun 15, 3:55 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 23 min |
| Jun 15, 4:08 PM CDT | Flash Flood Warning | SGF | Camden, Dallas, Hickory | 4 hr |
| Jun 15, 4:16 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Laclede, Polk, Webster, Wright | 59 min |
| Jun 15, 4:37 PM CDT | Flash Flood Warning | SGF | Camden, Dallas, Laclede, Miller, Polk, Webster and 1 more | 6 hr |
| Jun 15, 4:47 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene, Stone | 58 min |
| Jun 15, 4:57 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Greene, Webster, Wright | 78 min |
| Jun 15, 4:59 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Pulaski, Texas, Wright | 48 min |
| Jun 15, 5:01 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps | 41 min |
| Jun 15, 5:03 PM CDT | Flash Flood Warning | SGF | Christian, Douglas, Greene, Webster, Wright | 4 hr |
| Jun 15, 5:39 PM CDT | Severe Thunderstorm Warning | SGF | Christian | 35 min |
| Jun 15, 5:40 PM CDT | Severe Thunderstorm Warning | SGF | Texas, Wright | 33 min |
| Jun 15, 6:14 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 61 min |
| Jun 15, 6:33 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 57 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.